Texas, 2011Hail and Damaging Wind in Texas, June 5, 2011
June 5, 2011 · NWS EWX · 2 events in 1 county or zone
An easterly wave moved across South Central Texas causing isolated thunderstorms. One of these storms produced wind gusts that caused some damage in Lee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An easterly wave moved across South Central Texas causing isolated thunderstorms. One of these storms produced wind gusts that caused some damage in Lee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 5, 2:29 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 5, 2:29 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT SUN JUN 5 2011
.DISCUSSION...
A WEAK EASTERLY WAVE AND A NEARLY MOIST ADIABATIC PROFILE HAVE SET
UP SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF US 183.
EXPECT THIS ACTIVITY TO BUILD A BIT WEST-NORTHWEST AND CONTINUE
UNTIL AROUND 9 PM. THE MAIN FORECAST ISSUES ARE POPS AGAIN LATE
MONDAY AFTERNOON/EVENING AND TEMPS THROUGH ALL 7 DAYS.
THE 12Z NCEP MODELS ARE IN FAIR TO GOOD AGREEMENT AND BLEND WELL
WITH PREVIOUS RUNS. WILL STICK NEAR GFSMOS MINS...BUT GO 2-4F
ABOVE FOR MAXS THROUGH MID-WEEK. WILL ALSO TRIM BACK WINDS ALONG
AND EAST OF I-35 STARTING WED.
THE BASIC FORECAST IS A REPEAT TOMORROW OF TODAYS WEATHER...HOT
WITH LATE AFTERNOON TO EARLY EVENING SHOWERS AND
THUNDERSTORMS...MAINLY ALONG AND EAST OF US 183 FROM CUERO TO
LULING TO AUSTIN TO LAMPASAS. RAINFALL AMOUNTS WILL BE SPOTTY BUT
A FEW SPOTS COULD GET 1/10 INCH TODAY AND AGAIN ON MONDAY.
OTHERWISE...THE UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS WILL
WEAKEN AS A LONGWAVE TROUGH MOVES EAST AND DEEPS OVER THE ROCKIES
BY MID-WEEK. THIS WILL LEAD TO A SLIGHT COOLING TREND FOR TEMPS
BACK TO THE LOWER TO MID 90S STARTING THURSDAY. THERE ARE ONLY
MINOR CHANCES FOR SEA-BREEZE SHOWERS AND THUNDERSTORMS FOR THE
COASTAL PLAINS LATER IN THE WEEK...HAVE GONE ZERO SINCE NEARLY
EVERYWHERE SHOULD REMAIN DRY.
FIRE WEATHER CONDITIONS MAY BECOME ELEVATED IN THE RIO GRANDE
PLAINS AND EDWARDS PLATEAU BY MID-WEEK...AS THE SURFACE PRESSURE GRADIENT
BOOSTS SOUTHERLY WINDS INTO THE 15-25 MPH RANGE WITH AFTERNOON AND
EARLY EVENING RELATIVE HUMIDITY DROPPING BELOW 30 PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 99 72 99 72 98 / 10 10 10 10 10
AUSTIN BERGSTROM INTL AIRPORT 99 68 98 68 97 / 10 10 10 10 10
NEW BRAUNFELS MUNI AIRPORT 98 70 99 70 97 / - - - 10 10
BURNET MUNI AIRPORT 97 70 95 70 95 / 10 10 10 10 -
DEL RIO INTL AIRPORT 98 73 97 72 99 / - - - - -
GEORGETOWN MUNI AIRPORT 98 71 97 70 97 / 10 10 10 10 -
HONDO MUNI AIRPORT 98 72 97 70 96 / - - - - -
SAN MARCOS MUNI AIRPORT 97 71 98 70 97 / - - - 10 10
LA GRANGE - FAYETTE REGIONAL 98 70 96 71 96 / 10 10 10 10 -
SAN ANTONIO INTL AIRPORT 97 73 97 71 97 / - - - - -
STINSON MUNI AIRPORT 99 74 98 72 97 / - - - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...26
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Jun 5, 3:56 AM CST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 AM CDT SUN JUN 5 2011
TXZ171>173-183>194-202>209-217>225-228-061000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
456 AM CDT SUN JUN 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING
ALONG AND EAST OF A KENEDY TO NEW BRAUNFELS TO BURNET LINE. STRONG
GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED THUNDERSTORMS CAN BE EXPECTED MONDAY AFTERNOON AND
EVENING ALONG AND EAST OF A KENEDY TO SEGUIN TO TAYLOR LINE.
STRONG GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TUESDAY THROUGH
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 5, 3:34 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 PM CDT SUN JUN 5 2011
TXZ193-194-209-052215-
BASTROP-FAYETTE-LEE-
434 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FAYETTE...EXTREME EASTERN
BASTROP AND EXTREME SOUTHERN LEE COUNTIES UNTIL 515 PM CDT...
AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LA GRANGE...MOVING WEST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LA GRANGE...
MULDOON...
RABBS PRAIRIE...
WARDA...
NORTHRUP...
SWISS ALP...
PLUM...
WICCHESTER...
O QUINN...
WEST POINT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Jun 5, 4:12 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT SUN JUN 5 2011
TXZ193-194-209-052300-
BASTROP-FAYETTE-LEE-
512 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...EASTERN
BASTROP AND CENTRAL LEE COUNTIES UNTIL 600 PM CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
DIME BOX TO 7 MILES SOUTH OF GIDDINGS TO LA GRANGE...AND MOVING WEST
AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LA GRANGE...
GIDDINGS...
FEDOR...
PAIGE...
RABBS PRAIRIE...
WARDA...
NORTHRUP...
LINCOLN...
SERBIN...
PLUM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Thunderstorm Wind, Lee
- When
- June 5, 4:30 PM CST
- Where
- Lee County, 2.74 mi NW of Giddings
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.210, -96.960
A thunderstorm produced wind gusts estimated at 60 mph. A dead tree was knocked down and the winds lifted a trampoline onto the roof of a house. The trampoline had been staked to the ground with two feet of rebar.
Hail, Lee
- When
- June 5, 4:55 PM CST
- Where
- Lee County, 2.07 mi N of Fedor
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.350, -97.050
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Colorado, June 5 to 30, 2011$1.8 million · 1 event
- Hail and Damaging Winds in Texas, June 5, 20113 injured · $97,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$203,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 5, 20111 injured · $90,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Alabama, June 5, 20111 injured · $68,000 · 1 in hail · 14 events
- Hail in Iowa, June 5, 2011$120,000 · 3 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 5, 2011$70,000 · 75 kt wind · 18 events
- Lightning Strike in Illinois, June 5, 2011$100,000 · 1 event
- Hail and Damaging Winds in Indiana, June 5, 2011$55,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$31,000 · 1 in hail · 15 events
- Hail and Damaging Winds in South Carolina, June 5, 20111 injured · 1.75 in hail · 28 events
- Damaging Winds in Kentucky, June 5, 2011$42,000 · 61 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305913, 305912.